MAUDE Adverse Event Report: SYNTHES GMBH DISTRACTOR TIP FOR MATRIX DETACHABLE HOLDING SLEEVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH DISTRACTOR TIP FOR MATRIX DETACHABLE HOLDING SLEEVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.632.083
Medical Device Problem Codes Mechanical Problem (1384); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.Device history record (dhr) review conducted: part # 03.632.083.Lot # 7880208.Manufacturing site: werk balsthal release to warehouse date : 20 april 2012.Expiration date:n/a.Supplier: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024 when inserting the matrix screw with distractor tip loaded the distractor tip kept loosening.Upon inspection of the distractor tip it was noticed that the threads of the distractor tip are stripped.Another distractor tip on the set was used for the procedure.There was no patient involvement.This report is for one (1) distractor tip for matrix detachable holding sleeve this is report 1 of 1 for complaint (b)(4).

Brand Name
DISTRACTOR TIP FOR MATRIX DETACHABLE HOLDING SLEEVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BALSTHAL (CH)
dornacherstrasse 20
balsthal 4710
SZ   4710
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key19484792
Report Number8030965-2024-07207
Device Sequence Number15481304
Product Code LXH
UDI-Device Identifier07611819388048
UDI-Public(01)07611819388048
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.083
Device Lot Number7880208
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/20/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: SPINE-US
Patient SexUnknown